Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 79, NWS Eureka, CA

August 3, 2019

NWS Eureka, CA issued this small craft advisory at Aug 3, 2019, 2:56 AM PDT. It took effect at Aug 3, 2019, 3:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2019, 2:56 AM PDT (09:56 UTC)
In effect from
Aug 3, 2019, 3:00 PM PDT
Expired
Aug 4, 2019, 8:25 AM PDT
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

771 
WHUS76 KEKA 030956
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
256 AM PDT Sat Aug 3 2019

PZZ475-031800-
/O.NEW.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
256 AM PDT Sat Aug 3 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT SUNDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 9 AM PDT
Sunday. 

* WINDS...Sustained N 15 to 20 kt. Gusts approaching 30 kt in a 
  localized area near and south of Cape Mendocino...including near
  shore areas.

* WAVES/SEAS...5 to 7 ft 5 seconds. Locally higher near and south
  of Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
707 
WHUS76 KEKA 031509
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
809 AM PDT Sat Aug 3 2019

PZZ475-032315-
/O.CON.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
809 AM PDT Sat Aug 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT SUNDAY...

* WINDS...N 15 to 20 kt. Gusts approaching 30 kt near and south of
  Cape Mendocino. 

* WAVES/SEAS...N 5 ft at 6 seconds. Locally higher near Cape
  Mendocino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
562 
WHUS76 KEKA 032118
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
218 PM PDT Sat Aug 3 2019

PZZ475-040530-
/O.CON.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
218 PM PDT Sat Aug 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape 
  Mendocino. 

* WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape
  Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
863 
WHUS76 KEKA 040321
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
821 PM PDT Sat Aug 3 2019

PZZ475-041130-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
821 PM PDT Sat Aug 3 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY...

* WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape 
  Mendocino. 

* WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near 
  Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
489 
WHUS76 KEKA 040950
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
250 AM PDT Sun Aug 4 2019

PZZ455-041600-
/O.EXA.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
250 AM PDT Sun Aug 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 AM PDT this morning. 

* WINDS...N 15 to 20 kt. Gusts to 30 kt near Cape Mendocino and
  the Lost Coast. 

* WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape
  Mendocino and the Lost Coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-041600-
/O.EXA.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PDT Sun Aug 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 9 AM PDT this morning. 

* WINDS...N 15 to 20 kt with gusts to 25 kt. 

* WAVES/SEAS...N 6 to 7 ft at 6 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-041600-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Sun Aug 4 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape 
  Mendocino. 

* WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near 
  Cape Mendocino. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
471 
WHUS76 KEKA 041525
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
825 AM PDT Sun Aug 4 2019

PZZ455-470-475-041630-
/O.CAN.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
825 AM PDT Sun Aug 4 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 2:34 PM PDT, 12 hours 22 minutes earlier.

Area forecast discussion, Aug 2, 2:34 PM PDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
234 PM PDT Fri Aug 2 2019

.SYNOPSIS...Temperatures will warm across the interior through
this weekend before cooling off later next week. Otherwise, dry
weather will persist across the region during the next seven days.

&&

.DISCUSSION...An upper high was centered over NM during Friday
afternoon, while a pair of troughs were gradually moving southward
toward the NERN PAC. In the low-levels, a weak cold front was
approaching NWRN CA, but that feature is expected to dissipate
during the next 24 hours. Northerlies will subsequently strengthen
along the coast as high pressure builds over the NERN PAC.
The north winds will continue to favor a pattern supportive of
nocturnal marine stratus development for locations near sea-
level...followed by localized clearing during the afternoons.
Otherwise, clear skies will generally prevail over the interior
which will aid in warm to locally hot conditions this weekend into
early next week. Thereafter, model guidance shows an upper trough
digging across the NERN PAC during mid to late next week. That
feature would favor cooler midlevel temperatures spreading east
across the area resulting in a reduction in afternoon highs.
However, precipitation chances will continue to reside near zero.

JMG

&&

.AVIATION...Two separate cloud layer decks were observed this
morning along the north coast. The lowest near the surface burned
off quite rapidly while the second...about 1000 ft higher
persisted through the early afternoon before receding to the west
and diminishing. A week frontal boundary off the coast is
providing a little more westerly push of additional lower clouds
into the the north coast and more widespread stratus is likely to
move onshore during the evening and overnight. The mendo coast is
also seeing some lingering patchy stratus but should remain vfr
through the evening hours. VFR ceilings and visibilities will
persist at UKI. and other interior terminals.

/BRC/JT

&&

.MARINE...Light winds and low seas continue to prevail throughout
the waters while a modest westerly swell will cause seas to build
slightly during through the evening. By tomorrow northerly winds
will begin a slow increase that will continue through tomorrow
evening reaching between 10 and 20 kt in most areas with gusts to
around 25 kt near and immediately south of Cape Mendocino. This
will cause northerly steep seas to gradually build, generally to
between 5 and 7 feet. These conditions will largely continue
through mid- week, before winds gradually weaken late in the week
and allow seas to settle.

/BRC/JT

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 2, 2:06 PM PDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
206 PM PDT Fri Aug 2 2019

CAZ101>113-032115-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
206 PM PDT Fri Aug 2 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.